MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) HLC-723G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) HLC-723G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER REFURBISHED
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported inconsistent results for one hba1c sample on the hlc-723 g8 analyzer.Quality control (qc) was confirmed to be in range and there are no issues with any other samples.The doctor is questioning the results 7.8% compared to 7.2% received by quest diagnostics.Quest diagnostics uses turbidimetric inhibition immunoassay to test for hba1c compared to high pressure liquid chromatography (hplc) testing used by tosoh.There was no patient harm or treatment change due to the potential discrepant result.
 
Additional Manufacturer Narrative
A technical support specialist (tss) followed up with the customer by email and recommended that the customer repeat the run on the g8 analyzer to discern precision issues.The customer was informed that storage and handling can impact results, so a fresh sample can confirm the original result.The difference in methodology (turbidimetric inhibition immunoassay vs high pressure liquid chromatography (hplc)) and possible interferences in both methods can also impact recovery.The customer did not provide samples for retest but accepted the provided response; the g8 analyzer is operating as expected.No further action is required by technical support specialist.A 13 month complaint history review and service history review for similar complaints was performed for discrepant hba1c results on the g8 analyzer from (b)(6) 2025, through aware date of march 13, 2026.There were four similar complaints identified during the searched period, including this case.Capa escalation review a 13 month retrospective review revealed 4 occurrences of complaints related to discrepant hba1c result on the g8 analyzer.Data assessment indicated the reported events were mostly due to operational problem where generated results were not reviewed prior to release of results.The cause of one of the occurrences could not be determined but was possibly due to sample interference.The results were improved either by the customer rerunning affected samples or adjusting retention time where applicable.The g8 analyzer functioned as designed by alerting the operator with suspect flags when applicable.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer, however further occurrences will be monitored.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.Storage and stability unopened and stored at 2-8°c, the tosoh hemoglobin a1c calibrator and control sets are stable until the expiration date printed on the label.After reconstitution, calibrators are stable for one week when stored at 2-8°c.Refer to the control package insert for stability data.Unopened g8 variant elution buffers hsi (s) 1, 2, and 3 are stable until the expiration date printed on the label.After opening, elution buffers are stable for three months.Store at 4-30°c.Unopened hemolysis & wash solution is stable until the expiration date printed on the label.After opening, hemolysis & wash solution is stable for three months.Store at 4-30°c.The unopened tskgel g8 variant hsi column should be stored at 4-15°c in a cool location away from direct sunlight.The column is stable until the expiration date printed on the label.Columns are warranted for 2500 injections.Specimen collection and handling collect venous whole blood specimens in vacuum collection tubes containing k2- edta or k3-edta and mix thoroughly.Specimens may be stored up to fourteen days at 2-8°c before analysis.Specimens may be stored up to twenty-four hours at room temperature (10-25ºc) before analysis.The minimum volume required for analysis directly from collection tubes is 1 ml of whole blood.Venous whole blood samples as small as 50 l may be used when appropriate sample cup and software options are selected.The most probable cause could not be established.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted for serial number (b)(6) which confirmed that there were no nonconformance, failure, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.Corrected section g: contact address.

Brand Name
HLC-723G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
2-2-1 yaesu,
3-8-2 shiba
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24779433
Report Number3005529799-2026-00001
Device Sequence Number13258894
Product Code PDJ
UDI-Device Identifier00853931008009
UDI-Public00853931008009
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER REFURBISHED
Device Catalogue Number021560R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown